MAUDE Adverse Event Report: CATH TEMPO 4F MP A1 (I) 125CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH TEMPO 4F MP A1 (I) 125CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451406P0
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17892498) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the packaging of 125cm multipurpose (mp) a1 tempo angiographic catheter that includes the sterile packaging was damaged.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).The outer product box and the inner sterile pouch was cracked.The integrity of the sterile pouch was compromised.The damage was noted after it had been received and stored in the lab prior to using.The actual product was not damaged.The product was not used in patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d10, g4, g7, h2, h3 and h6 have been updated according.As reported, the packaging of 125cm multipurpose (mp) a1 tempo angiographic catheter that includes the sterile packaging was damaged.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).The outer product box and the inner sterile pouch was cracked.The integrity of the sterile pouch was compromised.The damage was noted after it had been received and stored in the lab prior to using.The actual product was not damaged.The product was not used in patient.The device and a picture were both received for analysis.During the picture evaluation, a linear cut located almost in the middle of the tyvek that runs along the package could be noticed.No other anomalies of the product can be noticed on the attached picture.One non-sterile unit of a tempo catheter (cath tempo 4f mp a1 (i) 125cm) was received for analysis.During the visual inspection, the device was received inside the inner pouch.On the back of the pouch, a transversal cut was noted on the middle section of some portions of the pouch.No other damages or anomalies were observed on the unit.Per microscopic analysis, a thin and precise cut was observed on the pouch.This type of damage is commonly related to the interaction of the material with a sharp object.A product history record (phr) review of lot 17892498 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿packaging/pouch/box ¿ frayed/split/torn - outer box¿ was not confirmed since no outer box was returned for analysis.The reported events by the customer as ¿packaging/pouch/box ¿ frayed/split/torn - inner package¿ and ¿packaging/pouch/box - compromised sterility¿ were confirmed since a cut was observed on the back of the inner pouch.Amplified images were taken, and it was observed that a thin and precise cut was present.This type of damage is related to the interaction of the material with a sharp object.Shipping/handling factors might have contributed to the reported conditions.As per the precautions in the instructions for use (ifu), which is not intended as a mitigation, ¿store in cool, dark, dry place.Do not use if the package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54°c (130°f) may damage the catheter.¿ neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.No corrective or preventive actions will be taken.

Brand Name
CATH TEMPO 4F MP A1 (I) 125CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key10663296
Report Number9616099-2020-03961
Device Sequence Number14281941
Product Code DQO
UDI-Device Identifier20705032007754
UDI-Public20705032007754
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number451406P0
Device Catalogue Number451406P0
Device Lot Number17892498
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/17/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1